Alert archive / Utah / Flash Flood Warnings in 1999

Flash Flood Warning 21, NWS Grand Junction, CO

August 9, 1999Grand County, Uintah County, Utah

NWS Grand Junction, CO issued this flash flood warning at Aug 9, 1999, 1:10 PM MDT for Grand County, Uintah County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 9, 1999, 1:10 PM MDT (19:10 UTC)
Expired
Aug 9, 1999, 4:00 PM MDT
In force
3 hr
Issued by
NWS Grand Junction, CO
Area
Whole counties

Counties Grand County, UT, Uintah County, UT

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 7.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 1999-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 1999-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2571 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KGJT 091918
FFWGJT
UTC019-047-092200-

BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
110 PM MDT MON AUG 9 1999

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN UINTAH COUNTY IN NORTHEASTERN UTAH
  NORTHERN GRAND COUNTY IN EAST CENTRAL UTAH

* UNTIL 400 PM MDT

* AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM WITH VERY HEAVY RAIN ALONG THE GRAND/UINTAH COUNTY
  BORDER. MOVEMENT WAS NEARLY STATIONARY.

* HEAVY RAIN WAS FALLING ALONG THE GRAND/UINTAH COUNTY BORDER...IN
  THE WILLOW CREEK BASIN ABOUT 35 MILES NORTH/NORTHEAST OF THOMPSON
  SPRINGS. RA6INFALL RATES OF UP TO ONE AND A HALF INCHES PER HOUR HAVE
  BEEN ESTIMATED.

DON'T DRIVE ACROSS FLOODED ROADWAYS. MOVE TO HIGHER GROUND IF FLOOD
WATERS THREATEN.

BA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:39 AM MDT, 9 hours 31 minutes earlier.

Area forecast discussion, Aug 9, 3:39 AM MDT, 9 hours 31 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
339 AM MDT MON AUG 9 1999

RDG EAST...TROF WEST...MOISTURE MIDDLE PATTERN HAS RETURNED TO THE FA
WITH DEEPER MONSOONAL MOISTURE SURGING BACK NWD. WEAK EMBEDDED
DISTURBANCES IN THE FLOW KEEPING SOME NOCTURNAL CONVECTION GOING ACRS
PORTIONS OF ERN UT THIS MORNING...BUT THIS WL LKLY DIMINISH BY OR
SHORTLY AFTER SUNRISE.

00Z PRECIPITABLE WATER VALUES FROM ABQ SOUNDING WAS A LITTLE OVER 1
INCH LAST EVENING...AND DEEPER MOISTURE SHIFTING SLIGHTLY W AND N PER
LATEST H2O IMAGERY.  SLIGHT INCREASE IN CONVECTION COVERAGE EXPECTED
TODAY...ESPECIALLY SE UT/SW CO. POTENTIAL FOR HEAVY RAINS DEFINITELY
EXISTS ACRS THE SAN JUANS AGAIN...SO WL NEED TO WATCH THIS AREA
CLOSELY.  ACTIVITY TO INCREASE EVEN MORE ON TUESDAY AS WE INTRODUCE
BETTER DYNAMICS WITH UPR DIFFLUENCE STRENGTHENING ACRS THE FA AHEAD
OF SYSTEM MOVING ONSHORE IN CA.  AVN WEAKENS THE UPR LOW AS IT MOVES
ONSHORE AND LIFTS IT NE ACRS THE FA ON WED...DRAGGING A PAC FRONT
ALONG WITH IT.  EARLY PORTION OF EXTENDED FCST APPEARS RIGHT ON TRACK
AND PLAN ON RETAINING CURRENT WORDING.  AS THE UPR WAVE KICKS ACRS
WED...DRYING CONDS EXPECTED THU/FRI WITH ONLY ISO/WDLY SCT DIURNAL
CONVECTION EXPECTED WITH MOISTURE PLUME SHIFTING E.

WITH TIGHTENING H7 GRAD EXPECTED ON TUE...WL INTRODUCE SOME WINDS TO
THE TUE PORTION OF THE FCST.  TEMPS NEAR SEASONAL NORMS TODAY AND
TUE...WITH COOLDOWN IN STORE WED.

EMERGENCY MANAGERS IN SOUTHWEST COLORADO AND SOUTHEAST UTAH SHOULD
MAINTAIN A HEIGHTENED LEVEL OF WEATHER AWARENESS THIS AFTERNOON
AND EVENING DUE TO THE POTENTIAL FOR HEAVY RAIN PRODUCING
THUNDERSTORMS. OTHER EMERGENCY MANAGERS IN NORTHWEST COLORADO AND
NORTHEAST UTAH SHOULD MAINTAIN A NORMAL LEVEL OF WEATHER AWARENESS
THROUGH TODAY.

.GJT...NONE.

COLTON

In the hours before

Special weather statement, Aug 9, 9:25 AM MDT, 3 hours 45 minutes before
COZ001>012-014-017>023-UTZ022>029-092100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
925 AM MDT MON AUG 9 1999

THE RETURN TO A MORE MOIST MONSOONAL FLOW WILL RESULT IN INCREASED
THUNDERSTORM ACTIVITY TONIGHT AND TUESDAY ACROSS EASTERN UTAH AND
WESTERN COLORADO. SEVERAL FACTORS WILL COME INTO PLACE THAT COULD
RESULT IN STORMS THAT PRODUCE HEAVY RAIN. THIS MEANS A RENEWED
CHANCE OF FLOODING FOR AREAS THAT HAVE RECEIVED HEAVY RAIN OVER THE
PAST WEEK.

THE HIGHEST CONCENTRATION OF STRONG THUNDERSTORMS TONIGHT WILL BE IN
AREAS NEAR THE FOUR CORNERS REGION. BY TUESDAY STORMS WILL SPREAD
NORTHWARD...AND MUCH OF WESTERN COLORADO AND EASTERN UTAH WILL HAVE
A CHANCE FOR HEAVY RAIN AND POSSIBLE SEVERE WEATHER.

RESIDENTS...RECREATIONALISTS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD BE AWARE OF THE POTENTIAL FOR STRONG STORMS AND
POSSIBLE FLOODING TONIGHT AND TUESDAY...AND TAKE NECESSARY
PRECAUTIONS.

BA
Special weather statement, Aug 9, 9:25 AM MDT, 3 hours 45 minutes before
COZ001>012-014-017>023-UTZ022>029-092100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
925 AM MDT MON AUG 9 1999

THE RETURN TO A MORE MOIST MONSOONAL FLOW WILL RESULT IN INCREASED
THUNDERSTORM ACTIVITY TONIGHT AND TUESDAY ACROSS EASTERN UTAH AND
WESTERN COLORADO. SEVERAL FACTORS WILL COME INTO PLACE THAT COULD
RESULT IN STORMS THAT PRODUCE HEAVY RAIN. THIS MEANS A RENEWED
CHANCE OF FLOODING FOR AREAS THAT HAVE RECEIVED HEAVY RAIN OVER THE
PAST WEEK.

THE HIGHEST CONCENTRATION OF STRONG THUNDERSTORMS TONIGHT WILL BE IN
AREAS NEAR THE FOUR CORNERS REGION. BY TUESDAY STORMS WILL SPREAD
NORTHWARD...AND MUCH OF WESTERN COLORADO AND EASTERN UTAH WILL HAVE
A CHANCE FOR HEAVY RAIN AND POSSIBLE SEVERE WEATHER.

RESIDENTS...RECREATIONALISTS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD BE AWARE OF THE POTENTIAL FOR STRONG STORMS AND
POSSIBLE FLOODING TONIGHT AND TUESDAY...AND TAKE NECESSARY
PRECAUTIONS.

BA

Nearby

Flash Flood Warnings in Utah, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.